The Diabetes Forum Support Community For Diabetics Online banner

1 - 7 of 7 Posts

·
Registered
Joined
·
198 Posts
Discussion Starter · #1 ·
I hope everyone had a good holiday. I did until I was feeling sick after the meal. Checked my levels they were 405. Yikes!! Can't eat like I did last year anymore, that is for sure!! I hope no one else made my mistake!:hippie:
 

·
Registered
Joined
·
4,368 Posts
Sorry you are so high, what did you eat for dinner? I forgot what medication are you on? With numbers that high you might consider talking to your doctor about insulin. What are your normal bgs?
 

·
Registered
Joined
·
198 Posts
Discussion Starter · #4 ·
I take Metformin. It really makes me sick. I ate ham, turkey, dressing, and potato pie. I usually dont go that far out on a regular basis but it was Thanksgiving.
 

·
Registered
Joined
·
198 Posts
Discussion Starter · #5 ·
Unsure

I would have gone to the ER.
Really. Im still new to this. I dont know what readings qualify you for the ER. I just went home and laid down. I felt like someone had just beaten my body all day when I woke up. I was just so tired I did not want to walk.
 

·
Registered
Joined
·
916 Posts
for me I take my D seriously. when I first Dx I didn't know any better & no one told me the facts. I was way out of control & still didn't know what to do. I had a no account DR.
when my # where high 250 ish then 300 I knew I better find a better way. I felt lousy too. always sick with something. always hungry. always in the bathroom. always tired & took lots of naps.

I knew my eating plan was wrong wrong. I got the atkins book at wal amrt & was informed , what to eat & what foods do to your BloodG.
I went cold turkey. It wasn't long till all of those old symtum went away. even my back pain was less.

before I did that I saw a 300 reading then a 400 . I went right to the ER.
I don't care what day it is or the occasion, I know what NOT to eat.

You seem to be young so , I would get hold of this becuz you will have nothing but health issues it will get really bad if you don't.

I plan on having my liver & my kidneys my eyesight & all my toes & feet. just sayin..

sorry I don't mean to lecture , well maybe I do :blabla::)
 

·
Registered
Joined
·
2,055 Posts
Brand, it really doesn't matter what the occasion is, a high number is a high number and you need to take some type of action to get it down. With that said, I myself was having difficulty with my bg's on Thanksgiving, and the few days leading up to it. I did not overindulge in carbs or anything, but one of my bg's that day was a 427. I haven't seen that high of a number since before starting back on insulin. I had using quite a bit of rapid insulin that day as well and it was still that high. I did find that there was a problem with one of my flexpens, and although I thought I was injecting insulin, somehow it wasn't injecting. Therefore, I was...for a better lack of terms...."going bareback" with everything I had been eating. Just shows me that my body does need the added insulin to control.
Now, with that said, I would have to say I felt a little tired on Thanksgiving, and I did lay down and rest for about 30 minutes at my sister's house (didn't fall asleep though) and I was fine. I did not feel like my number was that high, but the meter said it was. I have never gone to the ER for a high number. Of course, I take insulin so I can adjust with additional shot if need be. I have never known anyone with a high bg (of course if it was affecting the person's behavior or whatnot I could understand), to go to ER. But, maybe I am misinformed. I never really had symptoms when my bg's were high prior to treatment, so unless I tested I did not know. Not like when you get a low and feel horrible. Sometimes with a high I just felt a bit tired, and perhaps a little headachy.
Just be very careful with what you eat and remember, even though it is the holiday's, that is when you must be diligent with your diet. Too many temptations around.
 
  • Like
Reactions: brand19922006
1 - 7 of 7 Posts
Top